13
Mar
13

Side effects, side effects —

10March2013Great-granddaughter Madalyn turned 14 months old yesterday. She’s such a happy baby, always in a good mood, always learning something new, laughing, giggling, “smooching,” chattering, toddling, clapping, and eating anything offered to her, even green vegetables. Remarkable, if I do say so myself!

After doing really well for a long time, about 8 weeks ago I began to have fatigue again. Plus muscle aches, sleepiness, constant hunger (accompanied by overeating), thinning hair after getting nearly all of it back, and a few other mild but annoying symptoms. Slight hoarseness. Trouble swallowing large vitamin pills. Skin dryer than usual. Hmmm.

A trip to Dr. Burnett for routine blood work showed a TSH (thyroid stimulating hormone) level higher than normal, pretty much like what happened a year ago. This time she put me on a low dose of Synthroid and said come back for a re-check in 6 weeks. So I took the little pill, and after a few days the left side of my face was very swollen and red. A side effect of the pill. It went away in a few more days, thankfully, and I started feeling better overall within a week or so.

The 6-week recheck showed the level had not come down much, so the doctor stopped the thyroid medicine and this week I had several thyroid tests at McLeod. An ultrasound was normal. No tumors or other abnormalities. However, a thyroid uptake scan (with radioactive iodine and Technicium, glow-in-the-dark stuff), was apparently abnormal. When asked, the kind technician said with a twinkle in his eye and a smile, “I’m not allowed to tell you what it shows, but I can tell you, it’s good that you came to be tested.”

Both of the techs told me they see a lot of former chemo/radiation therapy patients with thyroid dysfunction. Oh well.

I haven’t yet gotten the official results, but even before these tests Dr. Burnett had gone ahead and referred me to Dr. Culleton (endocrinologist, I’ll see him in May) and Dr. McKay (ENT, I’ll see him next week). Since she is a Family Practice physician, Dr. Burnett wanted specialists to take care of this for me. Of course, I appreciate her thoroughness. But — more doctors?

So, dealing again with side effects. Trusting that’s all it is, praying still that any stray cancer cell in my body must shrink, shrivel, die and disappear. Adding, that every other cell in my body is overcoming bad side effects and functions exactly as designed by Creator and Healer God!

Advertisements

0 Responses to “Side effects, side effects —”



  1. Leave a Comment

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s


Blog Stats

  • 2,635 hits

Bette’s Journal

Bette Cox 2010

Christ is the "Big C" in my life!

That was told to me by a good friend recently, and it's so very true.

Jesus says in John 10:10, "The thief comes only to steal and kill and destroy; I have come that they may have life, and have it to the full."

I believe Jesus. I hope you do too.

I have one request of other believers reading this journal:

Agree with me that the invader will shrink, shrivel, die and disappear from my body, whatever method the Lord uses to accomplish that.

Thanks in advance.

Advertisements

%d bloggers like this: